Alert archive / Louisiana / Flash Flood Warnings in 2015

Flash Flood Warning 23, NWS Jackson, MS

May 18, 2015Madison Parish, Tensas Parish, Louisiana; Warren County, Mississippi

NWS Jackson, MS issued this flash flood warning at May 18, 2015, 7:05 AM CDT for Madison Parish, Tensas Parish, Louisiana; Warren County, Mississippi. It was in force for 6 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 18, 2015, 7:05 AM CDT (12:05 UTC)
Expired
May 18, 2015, 1:00 PM CDT
In force
6 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Madison Parish, LA, Tensas Parish, LA, Warren County, MS

What was reported inside it

TimeReportWhereRemark
May 18, 7:55 AM CDTFLASH FLOOD5 S Vicksburg, MSNUMEROUS ROADS ARE FLOODED...HIGHWAY 61 IS DOWN TO ONE LANE...ONE ROAD HAS BEEN ERODED. RADAR SHOWED THAT SOUTH WARREN COUNTY HAS RECEIVED RADAR ESTIMATED 6 TO 8 INCHES OF RAINFALL.
May 18, 7:55 AM CDTFLASH FLOOD5 S Vicksburg, MSNUMEROUS ROADS FLOODED...ROUGHLY 6 ROADS WERE CLOSED INCLUDING HIGHWAY 61...FISHER FERRY AND HALLS FERRY...ONE ROAD HAS BEEN ERODED. TWO PEOPLE HAD TO BE RESCUED FROM VEHICLES AND TWO FROM HOMES WHERE WATER WAS WAIST DEEP. RADAR SHOWED THAT SOUTH WARREN COUNTY
May 18, 8:00 AM CDTFLASH FLOOD1 S Vicksburg, MS3 TO 5 INCHES OF WATER IN A HOUSE ON QUINOLA LANE
May 18, 8:00 AM CDTFLASH FLOODVicksburg, MSSEVERAL TREES DOWN AROUND THE COUNTY DUE TO HEAVY RAIN AND FLOODING.
May 18, 8:00 AM CDTHEAVY RAIN 6.2812 S Vicksburg, MS
May 18, 8:15 AM CDTFLASH FLOOD3 S Vicksburg, MSHIGHWAY 61 SOUTH WAS COVERED BY 8 TO 10 INCHE OF WATER JUST SOUTH OF VICKSBURG.
May 18, 8:15 AM CDTFLASH FLOODLe Tourneau, MSPOWERLINES DOWN ON BURNT HOUSE ROAD...POSSIBLY RELATED TO HEAVY RAIN.
May 18, 9:00 AM CDTFLASH FLOOD3 S Vicksburg, MSNUMEROUS ROADS UNDER WATER SOUTH OF VICKSBURG IN THE YOKENA AND LE TOURNEAU COMMUNITIES, INCLUDING PORTIONS OF HIGHWAY 61 AND FUNCHES. REPORTED VIA SOCIAL MEDIA
May 18, 9:00 AM CDTFLASH FLOODDelta, LATHERE WAS A LOT OF STANDING WATER. WATER WAS COVERING AND FLOWING OVER ROADS.
May 18, 9:04 AM CDTHEAVY RAIN 5.681 Nnw Mound, LASINCE 1 AM AT TVR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 50 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 0.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 662 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
662 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

574 
WGUS54 KJAN 181205
FFWJAN
LAC065-107-MSC149-181500-
/O.NEW.KJAN.FF.W.0023.150518T1205Z-150518T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
705 AM CDT MON MAY 18 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN MADISON PARISH IN NORTHEASTERN LOUISIANA...
  NORTHEASTERN TENSAS PARISH IN NORTHEASTERN LOUISIANA...
  WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 1000 AM CDT
    
* AT 703 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN ACROSS THE WARNED AREA. THREE TO FIVE INCHES OF RAIN 
  HAVE ALREADY FALLEN. FLASH FLOODING HAS BEEN REPORTED IN YOKENA.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  VICKSBURG...LE TOURNEAU...YOKENA...AFTON...BOVINA...DELTA AND
  MOUND.

ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN 
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3251 9112 3247 9096 3242 9096 3245 9094
      3245 9090 3239 9069 3226 9073 3225 9071
      3221 9074 3218 9079 3215 9077 3214 9082
      3216 9085 3213 9085 3213 9091 3210 9093
      3211 9103 3210 9103 3211 9125

$$

JC
3 follow-up statements
348 
WGUS74 KJAN 181307
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
807 AM CDT MON MAY 18 2015

LAC065-107-MSC149-181500-
/O.CON.KJAN.FF.W.0023.000000T0000Z-150518T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON LA-TENSAS LA-WARREN MS-
807 AM CDT MON MAY 18 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
EASTERN MADISON...NORTHEASTERN TENSAS PARISHES IN NORTHEASTERN
LOUISIANA AND WARREN COUNTIES...

AT 805 AM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING ACROSS 
A GOOD PORTION OF SOUTH WARREN COUNTY. RADAR ESTIMATES OF 6 TO 8 
INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS OCCURRING!

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VICKSBURG...LE TOURNEAU...YOKENA...AFTON...BOVINA...DELTA AND MOUND. 

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 10 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3251 9112 3247 9096 3242 9096 3245 9094
      3245 9090 3239 9069 3226 9073 3225 9071
      3221 9074 3218 9079 3215 9077 3214 9082
      3216 9085 3213 9085 3213 9091 3210 9093
      3211 9103 3210 9103 3211 9125

$$

CME
133 
WGUS74 KJAN 181344
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
844 AM CDT MON MAY 18 2015

LAC065-107-MSC149-181500-
/O.CON.KJAN.FF.W.0023.000000T0000Z-150518T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MADISON LA-TENSAS LA-WARREN MS-
844 AM CDT MON MAY 18 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
EASTERN MADISON...NORTHEASTERN TENSAS PARISHES IN NORTHEASTERN
LOUISIANA AND WARREN COUNTIES...

AT 841 AM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING IN THE 
SOUTHERN PORTIONS OF WARREN COUNTY. SEVEN TO TEN INCHES OF RAIN HAVE 
FALLEN. FLASH FLOODING IS OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
VICKSBURG...LE TOURNEAU...YOKENA...AFTON...BOVINA...DELTA AND MOUND. 

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3251 9112 3247 9096 3242 9096 3245 9094
      3245 9090 3239 9069 3226 9073 3225 9071
      3221 9074 3218 9079 3215 9077 3214 9082
      3216 9085 3213 9085 3213 9091 3210 9093
      3211 9103 3210 9103 3211 9125

$$

CME
498 
WGUS54 KJAN 181452
FFWJAN
LAC065-107-MSC149-181800-
/O.EXT.KJAN.FF.W.0023.000000T0000Z-150518T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
952 AM CDT MON MAY 18 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  EASTERN MADISON PARISH IN NORTHEASTERN LOUISIANA...
  NORTHEASTERN TENSAS PARISH IN NORTHEASTERN LOUISIANA...
  WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...

* UNTIL 100 PM CDT

* AT 949 AM CDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING 
  ACROSS A GOOD PORTION OF SOUTHERN WARREN COUNTY WITH SEVERAL ROADS 
  FLOODED AND A FEW CLOSED. ROUGHLY 7 TO 11 INCHES OF RAIN HAVE 
  FALLEN ACROSS THIS AREA. FLASH FLOODING IS ALREADY OCCURRING.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  VICKSBURG...LE TOURNEAU...YOKENA...AFTON...BOVINA...DELTA AND
  MOUND.

LIGHT TO MODERATE RAIN WILL CONTINUE WITH ADDITIONAL RAINFALL 
AMOUNTS OF 1 INCH POSSIBLE IN THE WARNED AREA UNTIL NOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3251 9112 3247 9096 3242 9096 3245 9094
      3245 9090 3239 9069 3226 9073 3225 9071
      3221 9074 3218 9079 3215 9077 3214 9082
      3216 9085 3213 9085 3213 9091 3210 9093
      3211 9103 3210 9103 3211 9125

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at May 18, 4:47 AM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, May 18, 4:47 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
447 AM CDT MON MAY 18 2015

.DISCUSSION...
SHORT TERM (TODAY THROUGH TUESDAY NIGHT)...IT HAS BEEN AN ACTIVE
OVERNIGHT PERIOD AS AN MCV HAS INCITED PERSISTENT CONVECTION ACROSS
THE REGION. AFTER A TEMPORARY LULL IN INTENSITY/COVERAGE SHORTLY
AFTER MIDNIGHT...CONSIDERABLE NEW DEVELOPMENT OCCURRED ACROSS NORTH
LOUISIANA OVER THE PAST FEW HOURS. MODEL GUIDANCE...PARTICULARLY HIGH
RES GUIDANCE...HAS HAD AN EXTREMELY DIFFICULT TIME WITH DETAILS IN
THIS PATTERN DUE TO POOR INITIALIZATION. THUS LESS FOCUS WAS PLACED
ON ACTUAL QPF OUTPUT THAN THE OVERALL SYNOPTIC PICTURE.

WITH THAT IN MIND...AN UNSEASONABLY MOIST AIRMASS CURRENTLY RESIDES
ACROSS THE AREA (PARTICULARLY THE NORTHWESTERN PORTION OF THE
CWA)...WITH PWATS AROUND 2 INCHES (NEAR RECORD MAX FOR THIS TIME OF
YEAR). A SURFACE FRONT CURRENTLY EXTENDING ACROSS THE MISSOURI VALLEY
WILL SINK SOUTHWARD TOWARD THE AREA THROUGH THE DAY. AS AN UPPER
SHORTWAVE...WHICH IS CURRENTLY FORCING CONVECTION JUST WEST OF THE
REGION...MOVES EASTWARD SCATTERED TO NUMEROUS SHOWERS AND STORMS
WILL OCCUR ACROSS THE CWA TODAY. RADAR ESTIMATES SUGGEST 2 TO 4
INCHES HAVE ALREADY OCCURRED ACROSS PORTIONS OF THE DELTA...WITH
PERHAPS EVEN HIGHER LOCALIZED AMOUNTS. THUS IN MANY AREAS IT WILL
TAKE LITTLE ADDITIONAL RAIN TO CAUSE FLASH FLOODING. A FLASH FLOOD
WATCH WAS POSTED FOR MUCH OF THE DELTA REGION FOR TODAY TO HIGHLIGHT
THIS POTENTIAL.

THE SURFACE FRONT WILL SAG INTO THE AREA AND STALL ON TUESDAY...
PROVIDING A CONTINUED FOCUS FOR SCATTERED CONVECTION ACROSS THE AREA.
AS HAS BEEN THE CASE OVER THE PAST FEW DAYS...THOUGH LITTLE TO
MARGINAL WIND SHEAR IS EXPECTED SUFFICIENT INSTABILITY MAY EXIST TO
GENERATE SOME STRONG/SEVERE CONVECTION. HOWEVER THIS THREAT SHOULD BE
ISOLATED ENOUGH TO LEAVE MENTION OUT OF THE HWO AT THIS TIME. /DL/

LONG TERM (WEDNESDAY THROUGH MONDAY)...A SUMMERLIKE PATTERN WILL
CONTINUE ACROSS THE REGION THROUGH THE WEEK AS MID/UPPER LEVEL
RIDGING REMAINS IN PLACE. A MOIST AIRMASS WILL BE PRESENT OVER THE
REGION AS PW VALUES REMAIN AROUND 1.6-1.9 INCHES. SOME DRIER AIR MAY
BE PRESENT ACROSS THE NORTH WHICH COULD LIMIT CONVECTION AT TIMES. A
WEAK SFC FRONT WILL REMAIN ACROSS THE SOUTHERN PORTIONS OF THE
FORECAST AREA AND WILL LIKELY SERVE AS FOCUSING MECHANISM FOR MAINLY
DIURNAL SHOWERS AND THUNDERSTORMS. WARM CONDITIONS WILL PREVAIL
THROUGH THE WEEK INTO THE WEEKEND. ANOTHER POTENT WEATHER SYSTEM
ACROSS THE PLAINS WILL TRACK TO THE NORTHEAST AND SEND ANOTHER FRONT
IN OUR DIRECTION FOR EARLY NEXT WEEK...WHICH COULD BRING MORE RAIN TO
THE REGION. /28/

&&

.AVIATION...SCATTERED TO NUMEROUS SHRA/TSRA ARE EXPECTED ACROSS THE
REGION TODAY. THIS WILL CAUSE PERIOD CIG/VISBY REDUCTIONS IN HEAVIER
RAINFALL. OTHERWISE VFR/MVFR CONDITIONS PREVAIL ACROSS MOST OF THE
REGION THIS MORNING...EXCEPT IN HBG WHERE LOW STRATUS HAVE CAUSED
REDUCTIONS TO IFR/LIFR. CONDITIONS ARE EXPECTED TO IMPROVE AT HBG BY
MID MORNING. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       85  69  86  68 /  63  37  43  25
MERIDIAN      85  69  85  67 /  54  37  46  20
VICKSBURG     84  69  86  69 /  70  43  43  25
HATTIESBURG   88  70  87  69 /  55  33  46  26
NATCHEZ       85  69  85  69 /  67  39  45  31
GREENVILLE    82  69  84  68 /  71  36  31  30
GREENWOOD     83  68  84  66 /  66  37  32  26

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ018-019-025>029-
     034>036-040>042-047.

LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ007>009-015-016-
     023>025.

AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ074-075.

&&

DL/28
Hazardous weather outlook, May 18, 5:43 AM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
543 AM CDT MON MAY 18 2015

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>029-034>036-
040>042-047-191045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-WARREN-
543 AM CDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

FLOODING
THREAT...ELEVATED
TIMING...TODAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
THE REGION TODAY PRODUCING LOCALLY HEAVY RAINFALL. LOCALIZED RAINFALL
AMOUNTS OF UP TO FOUR INCHES WILL RESULT IN FLASH FLOODING IN AREAS
THAT HAVE ALREADY RECEIVED HEAVY RAIN OVER THE PAST FEW DAYS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

LAZ026-MSZ030-032-033-037-043-044-048-049-053-054-059>061-191045-
CONCORDIA-CLAY-CHOCTAW-OKTIBBEHA-ATTALA-MADISON-LEAKE-HINDS-
RANKIN-CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN-
543 AM CDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND
SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TODAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION
TODAY. LOCALLY HEAVY RAINFALL IS POSSIBLE...WHICH COULD RESULT IN
LOCALIZED FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

MSZ031-038-039-045-046-050>052-055>058-062>066-072>074-191045-
LOWNDES-WINSTON-NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-
SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
543 AM CDT MON MAY 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...
SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

DL

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, May 18, 1:48 AM CDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
148 AM CDT MON MAY 18 2015

ARZ074-075-180730-
ASHLEY AR-CHICOT AR-
148 AM CDT MON MAY 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ASHLEY AND
NORTHWESTERN CHICOT COUNTIES UNTIL 230 AM CDT...

AT 148 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SNYDER...OR 14 MILES NORTHEAST OF HAMBURG...MOVING EAST AT 30
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MONTROSE AROUND 155 AM CDT.
  LAKE VILLAGE AND MCMILLAN CORNER AROUND 220 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3339 9162 3339 9146 3344 9146 3345 9145
      3350 9130 3323 9122 3322 9161 3338 9166
TIME...MOT...LOC 0648Z 258DEG 26KT 3332 9158

JC
Special weather statement, May 18, 2:38 AM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
238 AM CDT MON MAY 18 2015

LAZ016-025-180830-
TENSAS LA-MADISON LA-
238 AM CDT MON MAY 18 2015

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL MADISON AND
NORTH CENTRAL TENSAS PARISHES UNTIL 330 AM CDT...

AT 238 AM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS OVER SOMERSET...OR 16 MILES SOUTH OF TALLULAH...MOVING
NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  AFTON AROUND 255 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

&&

LAT...LON 3243 9107 3225 9097 3224 9103 3224 9105
      3222 9106 3223 9108 3221 9111 3221 9113
      3220 9116 3218 9117 3214 9117 3206 9131
      3222 9141
TIME...MOT...LOC 0738Z 243DEG 24KT 3218 9128

JC
Special weather statement, May 18, 3:40 AM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
340 AM CDT MON MAY 18 2015

LAZ016-MSZ047-180930-
MADISON LA-WARREN MS-
340 AM CDT MON MAY 18 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MADISON PARISH IN
NORTHEASTERN LOUISIANA AND SOUTHWESTERN WARREN COUNTIES UNTIL 430 AM
CDT...

AT 340 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR YOKENA...OR 15 MILES SOUTHWEST OF VICKSBURG...MOVING EAST AT 15
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  YOKENA AND LE TOURNEAU AROUND 405 AM CDT.
  VICKSBURG AROUND 410 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3221 9113 3221 9112 3223 9112 3230 9089
      3213 9086 3212 9090 3213 9091 3212 9091
      3211 9101 3213 9107 3213 9110 3212 9111
      3213 9114 3220 9116
TIME...MOT...LOC 0840Z 255DEG 14KT 3215 9105

JC
Local storm report, May 18, 6:10 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
610 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     FLASH FLOOD      YOKENA                  32.17N 90.94W
05/18/2015                   WARREN             MS   FIRE DEPT/RESCUE

            FLOODING ON US HIGHWAY 61

&&

DL
Special weather statement, May 18, 6:34 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
634 AM CDT MON MAY 18 2015

MSZ025-181200-
LEFLORE MS-
634 AM CDT MON MAY 18 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN LEFLORE COUNTY UNTIL
700 AM CDT...

AT 633 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR QUITO...OR NEAR ITTA BENA...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ITTA BENA...QUITO AND MORGAN CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3336 9024 3336 9027 3337 9031 3337 9032
      3336 9032 3336 9045 3350 9045 3355 9026
TIME...MOT...LOC 1133Z 258DEG 12KT 3342 9039

DL
Local storm report, May 18, 7:00 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
700 AM CDT MON MAY 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 AM     FLASH FLOOD      MANGHAM                 32.31N 91.77W
05/18/2015                   RICHLAND           LA   BROADCAST MEDIA

            FLOODED STREETS AND OVERFLOWING DITCHES IN MANGHAM

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 10:58 PM CDTSevere Thunderstorm WarningJANConcordia, Tensas62 min
May 18, 2:38 AM CDTSpecial Weather StatementJANMadison52 min
May 18, 2:55 AM CDTSevere Thunderstorm WarningJANMadison, Tensas31 min
May 18, 3:48 AM CDTFlash Flood WatchJANCatahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more11 hr
May 18, 4:20 AM CDTFlash Flood WarningJANMadison, Tensas3 hr
May 18, 4:42 AM CDTFlash Flood WarningJANRichland3 hr
May 18, 6:35 AM CDTFlash Flood WarningJANFranklin, Madison, Richland4 hr
May 18, 7:45 AM CDTFlash Flood WarningJANCatahoula, Franklin, Tensas3 hr
May 17, 8:11 PM CDTSpecial Weather StatementJANAdams34 min
May 17, 8:30 PM CDTSpecial Weather StatementJANYazoo45 min
May 17, 9:06 PM CDTSevere Thunderstorm WarningJANYazoo39 min
May 17, 9:24 PM CDTSpecial Weather StatementJANHinds, Warren36 min
May 17, 10:02 PM CDTSpecial Weather StatementJANCopiah, Hinds28 min
May 17, 10:28 PM CDTSpecial Weather StatementJANMadison, Rankin47 min
May 17, 11:39 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Franklin, Jefferson, Lincoln51 min
May 18, 12:09 AM CDTSevere Thunderstorm WarningJANCopiah36 min
May 18, 12:22 AM CDTSpecial Weather StatementJANHinds38 min
May 18, 12:39 AM CDTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson41 min
May 18, 3:40 AM CDTSpecial Weather StatementJANWarren50 min
May 18, 6:34 AM CDTSpecial Weather StatementJANLeflore26 min
May 18, 7:24 AM CDTSpecial Weather StatementJANWarren51 min

Nearby

Flash Flood Warnings in Louisiana, 2015Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.